MAUDE Adverse Event Report: STRYKER LEIBINGER FREIBURG BONE SCREWS, CROSS-PIN, SELF-TAPPING, DIAM.1.2X6MM, UPPERFACE, (5/PACKAGE); IMPLANT

STRYKER LEIBINGER FREIBURG BONE SCREWS, CROSS-PIN, SELF-TAPPING, DIAM.1.2X6MM, UPPERFACE, (5/PACKAGE); IMPLANT
Catalog Number 50-12006
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been received at the manufacturer for testing.An evaluation will be conducted, and a follow-up report will be submitted after the quality investigation is complete.
 
Event or Problem Description
It was reported by the company representative that the surgeon was tightening the screw when it broke.A new hole had to be used to complete the procedure.No significant delay nor medical intervention was reported, and the surgery was completed successfully.
 
Additional Manufacturer Narrative
The investigation results show that the returned screw head is broken off, so the reported event could be confirmed.The (measurable) dimensions of the returned screw head are in accordance with the specifications.Because a fragment of screw is broken off and was not returned, the other returned fragment¿s chemical composition was tested and conforms to the specification ¿ tial6v4 (ti grade 5).The orientation of the flow structures of the fracture surface as well as the orientation of the flow structures on the area of the thread shows the screw broke during insertion.The damages on the cross-pin point to high torsional forces in screw out direction.Based on the results of the sem examination it can be excluded that the damages on the cross pin are the cause for the screw breakage.The fracture surface of the screw fragment demonstrates concentric flow structures of a ductile forced rupture that were caused by too high torsional forces during insertion.The investigations with the sem also shows concentric flow structures (honeycomb) of a forced rupture, which are a result of too high torsional forces during insertion of the screw.No lot number was provided, thus a review of the specific manufacturing batch record and related quality documents (manufacturing documents, inspection plan, inspection drawing and release report) cannot be performed.Therefore it is also not possible to determine the quantity released for distribution within the affected lot.The used drill is part of the 1.2 upper face module as the complained screw.It is designed to be used with 1.2 mm screws with length up to 6 mm and therefore is appropriate to be used with the affected screws.A pre-drilled hole that is not deep enough can contribute to the screw shearing off due to increased torque.Based on the investigation and the corresponding statistical evaluation there is no indication for an incorrectly working product or any systematic design, material or manufacturing related issue.
 
Event or Problem Description

Brand Name
BONE SCREWS, CROSS-PIN, SELF-TAPPING, DIAM.1.2X6MM, UPPERFACE, (5/PACKAGE)
Common Device Name
IMPLANT
Manufacturer (Section D)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
MDR Report Key7920220
Report Number0008010177-2018-00093
Device Sequence Number1798054
Product Code JEY
UDI-Device Identifier37613154157342
UDI-Public37613154157342
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K022185
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number50-12006
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2018
Initial Date Received by Manufacturer 09/12/2018
Supplement Date Received by Manufacturer09/12/2018
Initial Report FDA Received Date09/28/2018
Supplement Report FDA Received Date03/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1